MAUDE Adverse Event Report: ZIMMER BIOMET, INC. MODULAR FLEX DRILL BIT 3.2 MM DIAMETER 30 MM LENGTH; INSTRUMENT, HIP

ZIMMER BIOMET, INC. MODULAR FLEX DRILL BIT 3.2 MM DIAMETER 30 MM LENGTH; INSTRUMENT, HIP
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the drill was found broken on the instrument table when getting out the drill from the handpiece.It was not the first use of the device and the patient was not involved.
 
Additional Manufacturer Narrative
(b)(4).Report source: foreign: spain.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Device in process to return.
 
Event or Problem Description
There is no update to the prior event description provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: proposed component code: mechanical (g04)- drill.Visual examination of the provided pictures identified the drill bit broke in two pieces.No further evaluation can be made from the provided pictures.Review of the device history records identified no deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected h6 proposed component code: mechanical (g04)- drill.Visual examination of the returned product identified drill bit is confirmed to be fractured into two pieces.Both pieces were returned.Flutes were worn and edges were dull from previous use.Scratches were present.No other damage was noted.Review of complaint history identified additional similar complaints for the reported item and no additional complaints for the reported part and lot combination.Complaints are monitored through monthly complaint review in order to identify potential adverse trends.Root cause unchanged.This complaint was confirmed based on the returned device.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
There is no update to the prior event description provided.

Brand Name
MODULAR FLEX DRILL BIT 3.2 MM DIAMETER 30 MM LENGTH
Common Device Name
INSTRUMENT, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16574240
Report Number0001822565-2023-00762
Device Sequence Number12555266
Product Code HTW
UDI-Device Identifier00889024152212
UDI-Public(01)00889024152212(11)211019(10)65253934
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00879000703
Device Lot Number65253934
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2023
Supplement Date Received by Manufacturer03/29/2023
10/11/2023
Initial Report FDA Received Date03/20/2023
Supplement Report FDA Received Date03/30/2023
10/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN HANDPIECE.
Patient SexPrefer Not To Disclose